Mississippi, 2007

Hail in Mississippi, August 2, 2007

August 2, 2007 · NWS MEG · 1 event in 1 county or zone

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 2nd, 2007 over North Mississippi. Some of the thunderstorms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 2nd, 2007 over North Mississippi. Some of the thunderstorms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 2, 2:25 PM CST, 52 minutes earlier.

Area forecast discussion, Aug 2, 2:25 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT THU AUG 2 2007

.DISCUSSION...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE
MIDSOUTH AGAIN THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE
EVENING HOURS AND THEN RAPIDLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING. THE DENSE HAZE THAT HAS BEEN PLAGUING THE AREA THE PAST
COUPLE OF DAYS EASED UP THIS AFTERNOON WITH VISIBILITIES ACROSS
MOST LOCATIONS REMAINING ABOVE 6 MILES. PATCHY FOG WILL AGAIN
DEVELOP AFTER MIDNIGHT SO HAVE ADDED WORDING FOR THIS IN THE
FORECAST. LOWS TONIGHT WILL BE WARM AND MUGGY WITH MOST LOCALES
ONLY DIPPING INTO THE LOW TO MID 70S.

SAME STORY DIFFERENT DAY TOMORROW AS HOT AND HUMID CONDITIONS
REMAIN ALONG WITH THE CHANCE OF ISOLATED THUNDERSTORMS DURING THE
AFTERNOON HOURS. MODELS HAVE NOT BEEN HANDLING THE AFTERNOON
CONVECTION VERY WELL SO DECIDED TO KEEP A SLIGHT CHANCE FOR
STORMS IN THE FORECAST BASED ON PREVIOUS DAY/S TRENDS. ANOTHER WARM
AND MUGGY NIGHT CAN BE EXPECTED SATURDAY NIGHT AS THUNDERSTORMS
DIE OFF QUICKLY AFTER SUNSET.

BY SUNDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
MIDWEST GIVING THIS AREA SOME MUCH NEEDED RAIN. UNFORTUNATELY...
LOOKS LIKE THE MIDSOUTH MISSES OUT ON THESE CHANCES FOR RAIN AS
ONLY A FEW DIURNALLY DRIVEN THUNDERSTORMS CAN BE EXPECTED SUNDAY
AFTERNOON.

MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM REGARDING A STRONG
UPPER HIGH BUILDING ACROSS THE SOUTHEAST DURING THE START OF THE
WORK WEEK. WITH THIS UPPER HIGH AROUND...BELIEVE MOST AREAS WILL
BE DRY. THE EUROPEAN KEEPS THIS UPPER HIGH STRONG OVER THE EASTERN
HALF OF THE U.S. WHILE THE GFS BRINGS AN UPPER TROUGH ACROSS THE
MIDWEST ON TUESDAY. DECIDED TO LEAN MORE TOWARDS THE EUROPEAN AND
KEEP THE AREA VERY HOT AND DRY WITH HIGHS REMAINING ABOVE
SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  97  76  97 /  20  20  10  10
MKL  72  95  70  95 /  20  20  10  10
JBR  73  96  72  96 /  20  20  10  10
TUP  73  96  72  96 /  20  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS
Hazardous weather outlook, Aug 2, 2:53 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU AUG 2 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
353 PM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM CDT ACROSS THE
MIDSOUTH.  THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT
DEVELOPS WILL BE GUSTY WINDS UP TO 45 MPH...LOCALLY HEAVY RAINFALL...
AND CONTINUOUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEKEND. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICIES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KNS

In the hours before

Special weather statement, Aug 2, 2:28 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT THU AUG 2 2007

TNZ020-052-022100-
GIBSON TN-MADISON TN-
328 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...GIBSON AND NORTHERN MADISON
COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
FAIRVIEW AT 328 PM CDT...MOVING WEST AT 5 MPH.

PEOPLE IN GIBSON AND MADISON COUNTIES...INCLUDING THE CITY OF
HUMBOLDT...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, Aug 2, 2:35 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT THU AUG 2 2007

MSZ008-022115-
TATE MS-
335 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES EAST OF INDEPENDENCE AT 335 PM CDT...
MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN TATE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 2, 2:44 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT THU AUG 2 2007

MSZ001-022115-
DE SOTO MS-
344 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
FAR SOUTHERN SHELBY COUNTY AT 344 PM CDT...DRIFTING WEST AT 5 MPH.
STRONG OUTFLOW WINDS WILL SPREAD SOUTH THROUGH NORTHERN DESOTO
COUNTY FROM THIS STORM.

PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN
LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 2, 2:47 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT THU AUG 2 2007

TNZ049-088-022115-
SHELBY TN-TIPTON TN-
347 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY AND TIPTON COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5
MILES NORTH OF MILLINGTON AT 347 PM CDT...MOVING SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITY OF
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 2, 2:51 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT THU AUG 2 2007

TNZ004-021-022130-
CARROLL TN-HENRY TN-
351 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CARROLL AND HENRY COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 3 MILES WEST OF SPRINGVILLE TO 6 MILES NORTHWEST OF
HUNTINGDON AT 351 PM CDT. THE LINE WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITIES OF
HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT.
Special weather statement, Aug 2, 3:15 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT THU AUG 2 2007

TNZ003-022145-
WEAKLEY TN-
415 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SOUTHERN WEAKLEY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF GREENFIELD AT 415 PM CDT.
THE STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.

The radar

The Memphis radar (KNQA), 42 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, De Soto

When
August 2, 3:17 PM CST to 3:22 PM CST
Where
De Soto County, Olive Branch
Measured
1 in hail
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.970, -89.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57973.